Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Blacksburg, VA

April 27, 2011Appomattox County, Buckingham County, Campbell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 27, 2011, 8:09 PM EDT for Appomattox County, Buckingham County, Campbell County, Virginia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 8:09 PM EDT (00:09 UTC)
Expired
Apr 27, 2011, 9:15 PM EDT
In force
66 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA

The radar

The Norfolk radar (KAKQ), 149 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 6:15 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WUUS51 KRNK 280009
SVRRNK
VAC011-029-031-280115-
/O.NEW.KRNK.SV.W.0097.110428T0009Z-110428T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA

* UNTIL 915 PM EDT.

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MIKE...OR 6 MILES NORTHWEST OF RED HOUSE...AND MOVING NORTHEAST AT
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVERGREEN...
  APPOMATTOX NATIONAL HISTORIC PARK...
  TOGA...
  BUCKINGHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3761 7826 3736 7858 3737 7859 3735 7859
      3722 7876 3723 7878 3720 7882 3716 7885
      3725 7899 3776 7858 3776 7851 3780 7849
      3774 7842 3774 7836 3769 7824
TIME...MOT...LOC 0009Z 220DEG 37KT 3728 7885

$$

16
2 follow-up statements
399 
WWUS51 KRNK 280042
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT WED APR 27 2011

VAC031-280052-
/O.CAN.KRNK.SV.W.0097.000000T0000Z-110428T0115Z/
CAMPBELL VA-
842 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CAMPBELL COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
100 AM EDT THURSDAY MORNING FOR SOUTHWEST VIRGINIA.

&&

LAT...LON 3761 7826 3738 7861 3746 7877 3776 7858
      3776 7851 3780 7849 3774 7842 3774 7836
      3769 7824
TIME...MOT...LOC 0042Z 220DEG 37KT 3754 7857

$$

VAC011-029-280115-
/O.CON.KRNK.SV.W.0097.000000T0000Z-110428T0115Z/
BUCKINGHAM VA-APPOMATTOX VA-
842 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN APPOMATTOX AND BUCKINGHAM COUNTIES...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TOGA...OR 8 MILES WEST OF DILLWYN...MOVING NORTHEAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOGA...
  BUCKINGHAM...
  CENTENARY...
  GOLD HILL...
  NEW CANTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3761 7826 3738 7861 3746 7877 3776 7858
      3776 7851 3780 7849 3774 7842 3774 7836
      3769 7824
TIME...MOT...LOC 0042Z 220DEG 37KT 3754 7857

$$

16
440 
WWUS51 KRNK 280115
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
915 PM EDT WED APR 27 2011

VAC011-029-280125-
/O.EXP.KRNK.SV.W.0097.000000T0000Z-110428T0115Z/
BUCKINGHAM VA-APPOMATTOX VA-
915 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN APPOMATTOX AND
BUCKINGHAM COUNTIES EXPIRES AT 915 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3761 7826 3738 7861 3746 7877 3776 7858
      3776 7851 3780 7849 3774 7842 3774 7836
      3769 7824
TIME...MOT...LOC 0042Z 220DEG 37KT 3754 7857

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:52 PM EDT, 17 minutes earlier.

Area forecast discussion, Apr 27, 7:52 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT WED APR 27 2011

.SYNOPSIS...
A MOIST SOUTHERLY FLOW OF AIR WILL PERSIST ACROSS THE REGION THIS
EVENING AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST.
THIS SLOW MOVING FRONT WILL CROSS THE MID ATLANTIC REGION LATE
TONIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD
INTO THE AREA THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
TORNADO WATCH 240 IS BEING EXPANDED TO INCLUDE THE REMAINDER OF OF
OUR FORECAST AREA MINUS THE TWO COUNTIES IN TORNADO WATCH 239.

PREVIOUS DISCUSSION...
UPDATE TO INCREASE CHANCES OF SHOWERS AND STORMS EAST OF
THE BLUE RIDGE THIS EVENING. COVERAGE BASED UPON CURRENT LOCATION
ON KFCX RADAR AND EXPECTED TRENDS THROUGH THE EVENING. HAVE ALSO
TWEAKED HOURLY TEMPERATURE...DEW POINT AND WIND GRIDS THROUGH THE
NEXT FEW HOURS. TEXT ZFP PRODUCT WILL NOW REFLECT TORNADO WATCH
FOR TAZEWELL AND SMYTH COUNTIES.

THE VIGOROUS STORM SYSTEM THAT HAS BEEN HAMMERING THE SOUTHERN
MISSISSIPPI VALLEY THE LAST FEW DAYS WILL HEAD TO THE EAST COAST
TONIGHT AND THURSDAY. THE TIMING OF THE SQUALL LINE PASSING OVER THE
AREA IS AS FOLLOWS...BLUEFIELD/RICHLANDS 11P-03A...GREENBRIER/NEW
RIVER VALLEY SOUTH INTO THE NORTH CAROLINA HIGHLANDS 01A-05A. THIS
LINE MAY SLOW DOWN AS IT MOVES TO THE BLUE RIDGE BETWEEN 04A-8A
THURSDAY...THEN TRACKS TO THE FOOTHILLS (5A-8A) AND EVENTUALLY THE
PIEDMONT (6A-10A). BY 1PM THURSDAY...THIS LINE OF SHOWERS WILL BE
EXITING RNK CWA.

AFTERNOON CONVECTION HAS HELPED DECREASE INSTABILITIES AND REMOVE
SOME STORM ENERGY FROM THE AREA. LIKELY TO SEE A LULL IN CONVECTION
INTO THIS EVENING. STARTING THIS EVENING THE SQUALL LINE WITH BOW
ECHOES SHOULD PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL AND
TORNADOES ARE POSSIBLE WITH ANY ROTATING STORM. PWATS 1.00-1.25 TO
PRODUCE HEAVY DOWNPOURS OVERNIGHT AND INTO THURSDAY MORNING.
LOCALIZE FLASH FLOODING ALWAYS A THREAT. WIDESPREAD FLASH FLOODING
IS POSSIBLE IF SQUALL LINE BECOMES ALMOST STATIONARY. AT THIS POINT
THINK LINE WILL BE MOVING FAIRLY QUICKLY TO NOT ISSUE FLASH FLOOD
WATCH.

PRESSURE RISES BEHIND THE FRONT WILL BE STRONG WITH BREEZY AND
GUSTY CONDITIONS. SATURATED GROUND AND GUSTY POST-FRONTAL WINDS
COULD DOWN TREES/POWER LINES FROM NON-THUNDERSTORM WINDS.

TEMPERATURES AGAIN WILL BE MUGGY UNTIL THE FRONT PASSES TO THE EAST
THURSDAY AFTERNOON. SEASONAL TEMPERATURES AND DRIER CONDITION
EXPECTED THURSDAY AFTERNOON.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LONG WAVE TROF MOVES EAST OF THE FORECAST AREA BY LATE FRIDAY. HAVE
DEEP NORTHWEST FLOW ON THURSDAY NIGHT AND FRIDAY AND ENOUGH LOW
LEVEL MOISTURE TO KEEP A CHANCE OF SHOWERS IN THE WESTERN UPSLOPE
AREAS THROUGH FRIDAY.

500 MB HEIGHTS START RISING ON FRIDAY NIGHT AND SATURDAY. AT THE
SURFACE HIGH PRESSURE WILL BE CENTERED OVER VIRGINIA AND NORTH
CAROLINA BY SATURDAY MORNING.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RODGE CONTINUES INTO THE SOUTHEAST UNITED STATES ON SATURDAY
NIGHT AND SUNDAY. THE SURFACE HIGH MOVES OFFSHORE SATURDAY NIGHT AND
SUNDAY WITH DEEP SOUTHWEST WINDS DEVELOPING BY MONDAY.

MODELS ARE DIFFERENT WITH THE TIMING AND INTENSITY OF THE NEXT
APPROACHING TROF WITH THE OPERATIONAL ECMWF SHOWING A CLOSED 500MB
LOW AND THE OPERATIONAL GFS BEING FASTER THAN MOST OF THE OTHER
GUIDANCE. HPC GUIDANCE IS A COMPROMISE BETWEEN THE TWO AND HAVE
WEIGHTED HEAVILY TOWARD HPC GRIDS FOR THE EXTENDED.

THIS PUTS THE BEST PROBABILITY ON RAIN ON MONDAY NIGHT AND TUESDAY.
WILL KEEP WEDNESDAY BEHIND THE FRONT DRY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...

TONIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS THE AREA
WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW LEVEL
JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN
ADVANCE OF THE FRONT. TIMING OF JUST HOW FAST THE LINE OF
CONVECTION WILL MOVE THROUGH THE REGION WITH A CONSENSUS OF JUST
AFTER MIDNIGHT KBLF/KLWB TO THE EARLY MORNING HOURS KBCB/KROA TO
AROUND DAYBREAK OR SLIGHTLY LATER OUT EAST. THEREFORE INCLUDED A
PREVAILING TSRA MENTION AT ALL BUT THE EASTERN SITES. HOWEVER
INCLUDING A VCSH/CB MENTION FOR KLYH/KDAN FOR LATE TONIGHT IN CASE
TIMING IS A BIT FASTER.

THE LINE OF SHRA/TSRA MAY NOT EXIT THE EAST UNTIL MID MORNING THU
FOLLOWED BY HIGH PRESSURE ACROSS THE AREA THURSDAY AFTERNOON INTO
FRIDAY. HOWEVER WITH THE PARENT UPPER TROUGH STILL
OVERHEAD...LOOKING AT VFR CONDITIONS WITH ISOLATED TO SCATTERED
STEEP LAPSE RATE SHOWERS. HIGH PRESSURE AND HIGHER HEIGHTS SHOULD
FINALLY ENSURE OVERALL VFR CONDITIONS FOR THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-010.
NC...NONE.
WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042.

&&

SYNOPSIS...JH
NEAR TERM...DS/RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS/RCS
Hazardous weather outlook, Apr 27, 7:58 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT WED APR 27 2011

NCZ003-004-019-020-VAZ032>035-043-290000-
SURRY-STOKES-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
758 PM EDT WED APR 27 2011

...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

NCZ001-002-018-VAZ011>018-022-WVZ043>045-290000-
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ROANOKE-SUMMERS-MONROE-GREENBRIER-
758 PM EDT WED APR 27 2011

...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

VAZ010-WVZ042-290000-
BLAND-MERCER-
758 PM EDT WED APR 27 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

VAZ007-009-290000-
TAZEWELL-SMYTH-
758 PM EDT WED APR 27 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

NCZ005-006-VAZ044>047-058-059-290000-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
758 PM EDT WED APR 27 2011

...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

VAZ019-020-023-024-290000-
ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-
758 PM EDT WED APR 27 2011

...TORNADO WATCH 240 IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS.

In the hours before

Local storm report, Apr 27, 6:45 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             CONCORD                 37.35N  78.98W
04/27/2011  E1.25 INCH       CAMPBELL           VA   PUBLIC

&&

EVENT NUMBER RNK1100137

WERT
Local storm report, Apr 27, 7:06 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             AXTON                   36.67N  79.72W
04/27/2011  E1.75 INCH       HENRY              VA   LAW ENFORCEMENT

&&

EVENT NUMBER RNK1100138

WERT
Local storm report, Apr 27, 7:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             3 ESE SWANSONVILLE      36.72N  79.54W
04/27/2011  E1.00 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

            AT 541 WHITMELL SCHOOL ROAD

&&

EVENT NUMBER RNK1100139

WERT
Local storm report, Apr 27, 7:36 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             DRY FORK                36.75N  79.42W
04/27/2011  E2.00 INCH       PITTSYLVANIA       VA   PUBLIC

&&

EVENT NUMBER RNK1100140

WERT
Local storm report, Apr 27, 7:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             CHATHAM                 36.82N  79.40W
04/27/2011  E1.00 INCH       PITTSYLVANIA       VA   PUBLIC

&&

EVENT NUMBER RNK1100141

WERT
Local storm report, Apr 27, 7:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 NNE TOWER HILL        37.51N  78.78W
04/27/2011  E1.00 INCH       APPOMATTOX         VA   PUBLIC

            APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
            DOWN

0650 PM     TSTM WND DMG     1 NNE TOWER HILL        37.51N  78.78W
04/27/2011                   APPOMATTOX         VA   PUBLIC

            APPROXIMATELY SIX TREES AND NUMEROUS LARGE TREE LIMBS
            DOWN

&&

EVENT NUMBER RNK1100142
EVENT NUMBER RNK1100143

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:01 PM EDTTornado WarningRNKHalifax, Pittsylvania, City of Danville44 min
Apr 27, 8:32 PM EDTTornado WarningRNKCampbell, Charlotte, Halifax, Pittsylvania43 min
Apr 27, 8:45 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville45 min
Apr 27, 9:06 PM EDTFlash Flood WatchRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more13 hr
Apr 27, 9:11 PM EDTTornado WarningRNKCharlotte, Halifax34 min
Apr 27, 10:12 PM EDTTornado WarningRNKBland, Smyth, Tazewell48 min
Apr 27, 10:26 PM EDTTornado WarningRNKBland, Smyth, Tazewell, Wythe49 min
Apr 27, 10:39 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell6 hr
Apr 27, 11:09 PM EDTTornado WarningRNKBland, Giles, Tazewell51 min
Apr 27, 11:12 PM EDTTornado WarningRNKBland, Grayson, Smyth, Tazewell, Wythe48 min
Apr 27, 11:19 PM EDTFlash Flood WarningRNKCarroll, Giles, Grayson, Montgomery, Pulaski, Wythe and 2 more6 hr
Apr 27, 11:53 PM EDTTornado WarningRNKBland, Giles, Montgomery, Pulaski, Tazewell, Wythe52 min
Apr 27, 11:56 PM EDTTornado WarningRNKAlleghany, City of Covington49 min
Apr 28, 12:01 AM EDTTornado WarningRNKBland, Carroll, Grayson, Smyth, Wythe44 min
Apr 28, 12:40 AM EDTTornado WarningRNKBath35 min
Apr 28, 12:45 AM EDTTornado WarningRNKBland, Giles, Montgomery, Pulaski, Wythe, City of Radford45 min
Apr 28, 12:48 AM EDTFlash Flood WarningRNKAlleghany, Bath, Craig, Giles, City of Covington6 hr
Apr 28, 1:03 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Covington57 min
Apr 28, 1:12 AM EDTTornado WarningRNKBland, Smyth, Tazewell, Wythe33 min
Apr 28, 1:19 AM EDTTornado WarningRNKCraig, Giles, Montgomery, Roanoke26 min
Apr 28, 1:20 AM EDTTornado WarningRNKBland, Smyth, Tazewell, Wythe25 min
Apr 28, 1:28 AM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Rockbridge, City of Lexington21 min
Apr 28, 1:34 AM EDTTornado WarningRNKAlleghany, Bath, Botetourt, Rockbridge, City of Lexington41 min
Apr 28, 1:39 AM EDTFlash Flood WarningRNKBland3 hr
Apr 28, 1:43 AM EDTTornado WarningRNKAlleghany, Botetourt, Craig, Montgomery19 min
Apr 28, 1:47 AM EDTTornado WarningRNKBland, Giles, Tazewell, Wythe9 min
Apr 28, 2:17 AM EDTTornado WarningRNKCraig, Giles28 min
Apr 28, 3:22 AM EDTFlash Flood WarningRNKAlleghany, Botetourt, Craig, Franklin, Montgomery, Roanoke and 2 more4 hr
Apr 28, 4:17 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania, City of Danville30 min
Apr 28, 5:32 AM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Montgomery, City of Galax3 hr
Apr 28, 5:51 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Patrick54 min
Apr 28, 6:40 AM EDTSpecial Weather StatementRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, City of Buena Vista and 1 more65 min
Apr 28, 6:46 AM EDTSpecial Weather StatementRNKPatrick29 min
Apr 28, 6:47 AM EDTAreal Flood WarningRNKAlleghany, Bath, Craig, City of Covington6 hr
Apr 28, 6:48 AM EDTSevere Thunderstorm WarningRNKCarroll, Henry, Patrick24 min
Apr 28, 7:13 AM EDTSpecial Weather StatementRNKPatrick32 min
Apr 28, 7:44 AM EDTSpecial Weather StatementRNKAppomattox, Bedford, Buckingham, City of Lynchburg76 min
Apr 28, 7:48 AM EDTSpecial Weather StatementRNKCampbell72 min
Apr 28, 8:09 AM EDTAreal Flood WarningRNKAlleghany, Botetourt, Craig10 hr
Apr 28, 8:56 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, City of Lynchburg64 min
Apr 28, 10:06 AM EDTSpecial Weather StatementRNKHalifax39 min
Apr 28, 12:38 PM EDTSpecial Weather StatementRNKCity of Danville52 min
Apr 28, 12:44 PM EDTAreal Flood WarningRNKBath6 hr
Apr 28, 6:33 PM EDTAreal Flood WarningRNKAlleghany, Botetourt, Craig6 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.